Hail, St. Clair
- When
- September 22, 1:55 PM CST
- Where
- St. Clair County, Odenville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.683, -86.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 22, 11:07 AM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1207 PM CDT FRI SEP 22 2006 .UPDATE...UPDATE 18Z AVIATION DISCUSSION. && .DISCUSSION... WARM FRONT HAS PUSHED NORTHWARD AND WAS THROUGH BIRMINGHAM AND AUBURN. THE NEW AIRMASS IS ACROSS A LARGE PART OF CENTRAL ALABAMA AND WILL REACH ALL LOCATIONS THROUGH THE AFTERNOON HOURS. TEMPERATURES HAVE RISEN QUICKLY BEHIND THE WARM FRONT WITH SEVERAL LOCATIONS SOUTH OF THE FRONT INTO THE LOW AND MID 80S. INCREASED AFTERNOON HIGHS BY SEVERAL DEGREES ACROSS THE BOARD WITH A FEW PLACES SOUTHWEST AROUND 90. SINCE MOISTURE HAS INCREASED SIGNIFICANTLY...TEMPERATURES RISING INTO THE 80S AT ALL LOCATIONS... AND INSTABILITY...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS WE HEAD THROUGH THE AFTERNOON. IN MOST OTHER INSTANCES...THIS ACTIVITY WOULD GENERALLY BE SCATTERED IN NATURE. BUT DUE TO FORECAST STORM MOTION UP TO 30 KNOTS...THE SHOWERS AND STORMS THAT DO DEVELOP WILL MOVE QUICKLY AND COVER SOME GROUND. THEREFORE...INSTALLED LIKELY AT ALL LOCATIONS...WITH HIGHEST CHANCES SOUTHWEST. A FEW STRONG STORMS STILL POSSIBLE WEST THIS AFTERNOON...AND MONITOR THE STATE OF THE INSTABILITY THROUGH THE AFTERNOON. BIGGEST UNCERTAINTY IS A FOCUSING MECHANISM AS THE WARM FRONT SHOULD PUSH NORTH OF THE AREA. BUT WIND SHEAR/WINDS ALOFT/INSTABILITY SHOULD BE ENOUGH FOR A FEW STRONG. && .AVIATION...18Z TAF DISCUSSION. GUSTY SURFACE WINDS EXISTS AT MOST REPORTING LOCATIONS AS THE BOUNDARY LAYER HAS MIXED. THEREFORE...WINDS WILL HAVE A SOUTHERLY COMPONENT AT ALL TERMINALS SHORTLY AND WINDS ARE A BIT MORE UNIFORM THROUGH A FEW THOUSAND FEET. THE WARM FRONT HAS PUSHED NORTH OF ALL LOCATIONS EXCEPT ANB...WITH CUMULUS FIELD LIFTING TO VFR LEVELS. WILL PLUG IN A FEW MVFR CEILINGS ACROSS THE AREA THIS AFTERNOON WITH VCTS. WINDS REMAIN SOUTHERLY AFTER 00Z BETWEEN 5 AND 10 KNOTS. INSTALLED MVFR CEILINGS AFTER 06Z LIFTING TO VFR BY AROUND 15Z. A FEW STRONG STORMS ARE POSSIBLE WITH HIGHER GUST OF WIND THIS AFTERNOON AND THIS EVENING BUT WILL BE LIMITED IN TEMPORAL SCALE AT ANY TERMINAL. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT THROUGH 6 PM CDT THIS AFTERNOON NORTHWEST OF A LINE FROM CENTRE...TO SYLACAUGA...TO LINDEN. && 75/LINHARES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT FRI SEP 22 2006 ALZ011>015-017>050-231130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 231 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A WARM FRONT MOVES NORTHWARD THROUGH THIS EVENING...A FEW ROTATING STORMS ARE POSSIBLE WITH THE POTENTIAL OF PRODUCING TORNADOES. THE GREATEST THREAT FOR TORNADOES WILL BE NORTH OF A LINE FROM ALEXANDER CITY...TO BIRMINGHAM...TO SULLIGENT. THIS INCLUDES THE TUSCALOOSA...BIRMINGHAM...AND ANNISTON METRO AREAS. THE STORMS WILL BEGIN LOSING THEIR INTENSITY AFTER DARK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY... MAINLY IN THE THE AFTERNOON AND EVENING...ACROSS ALL OF CENTRAL ALABAMA. A BETTER CHANCE OF STRONG THUNDERSTORMS...INCLUDING A SMALL THREAT OF SEVERE THUNDERSTORMS...WILL COME ON SUNDAY...STARTING AROUND 8 AM IN THE NORTHWEST AND LASTING UNTIL AROUND 8 PM IN THE SOUTHEAST. THESE STORMS ARE EXPECTED TO COME IN THE FORM OF A SQUALL LINE... WITH WIND GUSTS OVER 55 MPH BEING THE PRIMARY THREAT. NO ADDITIONAL HAZARDS ARE EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DUE TO SEVERE THUNDERSTORMS ON SUNDAY. 75/LINHARES
The Birmingham radar (KBMX), 66 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533861.